MAUDE Adverse Event Report: BREAS MEDICAL AB BREAS VIVO 50; CONTINUOUS VENTILATOR

BREAS MEDICAL AB BREAS VIVO 50; CONTINUOUS VENTILATOR
Model Number VIVO 50
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 10/01/2016
Event or Problem Description
Healthcare facility in the (b)(6) reports a problem encountered with a breas vivo 50 ventilator during treatment.Per the initial reporter: "the ventilator was discovered to have turned off for a period of 38 minutes.Staff had to physically turn the machine back on.The resident did not come to harm.Ventilator taken out of use and engineer contacted to check the machine.This was taken away by deva medical and checked.They completed all checks and they could find no fault with the machine.The history display shows that treatment was stopped at 18.16 and then restarted at 18.59.A full investigation has taken place and the outcome was that the machine has an intermittent fault, as it had done this at least once before.A deliberate act of turning off the ventilator has been ruled out." the reporter claims there was no patient injury as a result of the reported event, but if the situation were to recur, it might potentially result in serious injury.At this point, the initial reporter also concluded "intermittent fault could not be ruled out, neither could human intervention" after their contracted service partner deva could not find anything wrong with the device - the device passed all its tests.Based on the information provided at this time, including investigation results indicating a use error, the reported event is considered reportable per 21 cfr part 803.3.

Brand Name
BREAS VIVO 50
Common Device Name
CONTINUOUS VENTILATOR
Manufacturer (Section D)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, SE-43 5 33
SW  SE-435 33
MDR Report Key6112205
Report Number9617566-2016-00004
Device Sequence Number16233976
Product Code NOU
UDI-Device Identifier07321822150005
UDI-Public07321822150005
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123144
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model NumberVIVO 50
Device Catalogue Number215000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR